zbMATH — the first resource for mathematics

An effective avoidance principle for a class of ideals. (English) Zbl 1388.13028
Let \(S\) be a polynomial ring over a field of characteristic zero and let \(I\subset S\) be a monomial ideal. The ideal \(I\) is said to be of intersection type if it can be written as the intersection of powers of monomial prime ideals. This kind of ideals was introduced by J. Herzog and M. Vladoiu [Electron. J. Comb. 21, No. 1, Research Paper P1.69, 18 p. (2014; Zbl 1307.13014)]. In the paper under review, the author investigates the ideals \(I\) which are of intersection type and moreover, have no embedded primary component. The main goal is to provide an effective sufficient condition for a given monomial prime ideal to avoid the sets of prime divisors of the powers of \(I\), and in particular to avoid the celebrated set of asymptotic prime divisors of \(I\), which will follow from a new and quite surprising double-colon stability property. Further, the author briefly describes some other applications, e.g., on the topology of a suitable blowing-up.
13C13 Other special types of modules and ideals in commutative rings
13F20 Polynomial rings and ideals; rings of integer-valued polynomials
13F55 Commutative rings defined by monomial ideals; Stanley-Reisner face rings; simplicial complexes
05E40 Combinatorial aspects of commutative algebra
13A99 General commutative ring theory
Full Text: DOI
[1] Bandari, S; Herzog, J; Hibi, T, Monomial ideals whose depth function has any given number of strict local maxima, Ark. Mat., 52, 11-19, (2014) · Zbl 1314.13022
[2] Bayati, S; Herzog, J; Rinaldo, G, On the stable set of associated prime ideals of a monomial ideal, Arch. Math., 98, 213-217, (2012) · Zbl 1255.13007
[3] Brodmann, M, Asymptotic stability of \({\rm Ass}(M/I^nM)\), Proc. Am. Math. Soc., 74, 16-18, (1979) · Zbl 0395.13008
[4] Brodmann, M, The asymptotic nature of the analytic spread, Math. Proc. Cambridge Philos. Soc., 86, 35-39, (1979) · Zbl 0413.13011
[5] Brodmann, M, Asymptotic depth and connectedness in projective schemes, Proc. Am. Math. Soc., 108, 573-581, (1990) · Zbl 0695.13012
[6] Brumatti, P; Simis, A, The module of derivations of a Stanley-Reisner ring, Proc. Am. Math. Soc., 123, 1309-1318, (1995) · Zbl 0826.13006
[7] Chen, J; Morey, S; Sung, A, The stable set of associated primes of the ideal of a graph, Rocky Mountain J. Math., 32, 71-89, (2002) · Zbl 1032.05135
[8] Corso, A; Huneke, C; Katz, D; Vasconcelos, WV, Integral closure of ideals and annihilators of homology, Lect. Notes Pure Appl. Math., 244, 33-48, (2006) · Zbl 1119.13006
[9] Hà, HT; Morey, S, Embedded associated primes of powers of square-free monomial ideals, J. Pure Appl. Algebra, 214, 301-308, (2010) · Zbl 1185.13024
[10] Hà, HT; Trung, NV; Trung, TN, Depth and regularity of powers of sums of ideals, Math. Z., 282, 819-838, (2016) · Zbl 1345.13006
[11] Herzog, J; Hibi, T, The depth of powers of an ideal, J. Algebra, 291, 534-550, (2005) · Zbl 1096.13015
[12] Herzog, J., Hibi, T.: Monomial ideals. Grad. Texts in Math, vol. 260. Springer-Verlag London Ltd., London (2011) · Zbl 1206.13001
[13] Herzog, J; Hibi, T; Trung, NV; Zheng, X, Standard graded vertex cover algebras, cycles and leaves, Trans. Am. Math. Soc., 360, 6231-6249, (2008) · Zbl 1155.13003
[14] Herzog, J; Qureshi, AA, Persistence and stability properties of powers of ideals, J. Pure Appl. Algebra, 219, 530-542, (2015) · Zbl 1305.13005
[15] Herzog, J; Rauf, A; Vladoiu, M, The stable set of associated prime ideals of a polymatroidal ideal, J. Algebraic Combin., 37, 289-312, (2013) · Zbl 1258.13014
[16] Herzog, J; Vladoiu, M, Squarefree monomial ideals with constant depth function, J. Pure Appl. Algebra, 217, 1764-1772, (2013) · Zbl 1284.13015
[17] Herzog, J; Vladoiu, M, Monomial ideals with primary components given by powers of monomial prime ideals, Electron. J. Combin, 21, #p1.69, (2014) · Zbl 1307.13014
[18] Hibi, T., Matsuda, K., Suzuki, T., Tsuchiya, A.: Nonincreasing depth functions of monomial ideals. arXiv:1607.07223v2 [math.AC] (2016) · Zbl 1421.13001
[19] Hochster, M, Criteria for equality of ordinary and symbolic powers of primes, Math. Z., 133, 53-65, (1973) · Zbl 0251.13012
[20] Kaiser, T; Stehlík, M; Škrekovski, R, Replication in critical graphs and the persistence of monomial ideals, J. Combin. Theory Ser. A, 123, 239-251, (2014) · Zbl 1281.05062
[21] Kaplansky, I.: An Introduction to Differential Algebra. Hermann, Paris (1957) · Zbl 0083.03301
[22] Katz, D, A note on asymptotic prime sequences, Proc. Am. Math. Soc., 87, 415-418, (1983) · Zbl 0519.13018
[23] Katzman, M, Finiteness of \(∪ _e {\rm Ass}\, F^e(M)\) and its connections to tight closure, Illinois J. Math., 40, 330-337, (1996) · Zbl 0852.13003
[24] Martínez-Bernal, J; Morey, S; Villarreal, RH, Associated primes of powers of edge ideals, Collect. Math., 63, 361-374, (2012) · Zbl 1360.13027
[25] McAdam, S; Eakin, P, The asymptotic ass, J. Algebra, 61, 71-81, (1979) · Zbl 0422.13003
[26] McAdam, S, Asymptotic prime divisors and analytic spreads, Proc. Am. Math. Soc., 80, 555-559, (1980) · Zbl 0445.13002
[27] McAdam, S.: Asymptotic Prime Divisors, Lecture Notes in Math, vol. 1023. Springer-Verlag, New York (1983) · Zbl 0529.13001
[28] Miller, E., Sturmfels, B.: Combinatorial Commutative Algebra. Grad. Texts in Math, vol. 227. Springer-Verlag, New York (2005)
[29] Miranda-Neto, CB, Analytic spread and non-vanishing of asymptotic depth, Math. Proc. Cambridge Philos. Soc., 163, 289-299, (2017) · Zbl 1388.13013
[30] Morey, S, Stability of associated primes and equality of ordinary and symbolic powers of ideals, Comm. Algebra, 27, 3221-3231, (1999) · Zbl 0963.13002
[31] Ratliff, LJ, On prime divisors of \(I^n\), \(n\) large, Michigan Math. J., 23, 337-352, (1976) · Zbl 0332.13001
[32] Ratliff, LJ, Note on asymptotic prime divisors, analytic spreads and the altitude formula, Proc. Am. Math. Soc., 82, 1-6, (1981) · Zbl 0469.13007
[33] Ratliff, LJ, Five notes on asymptotic prime divisors, Math. Z., 190, 567-581, (1985) · Zbl 0584.13005
[34] Ratliff, LJ, On the kernel of a monadic transformation, J. Algebra, 115, 366-385, (1988) · Zbl 0648.13003
[35] Rees, D, Rings associated with ideals and analytic spreads, Math. Proc. Cambridge Philos. Soc., 89, 423-432, (1981) · Zbl 0491.13014
[36] Simis, A; Vasconcelos, WV; Villarreal, RH, On the ideal theory of graphs, J. Algebra, 167, 389-416, (1994) · Zbl 0816.13003
[37] Smith, K; Swanson, I, Linear bounds on growth of associated primes, Comm. Algebra, 25, 3071-3079, (1997) · Zbl 0889.13002
[38] Vasconcelos, W.V.: Arithmetic of Blowup Algebras. London Math. Soc., Lecture Note Series, vol. 195. Cambridge University Press, Cambridge (1994)
[39] Vasconcelos, W.V.: Computational Methods in Commutative Algebra and Algebraic Geometry. Springer-Verlag, Berlin (1998) · Zbl 0896.13021
[40] Villarreal, R.H.: Monomial Algebras. Monographs and Textbooks in Pure and Applied Mathematics, vol. 238. Marcel Dekker, Inc, New York (2001)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.